Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have red rash on upper arms and it feels like a sunburn. What could it be?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi I have a red rash on both my upper arms and it feels like a sunburn. The heat of it feels very hot. What could this be ?
Posted Sun, 28 Apr 2013 in Skin Rash
Answered by Dr. Sudarshan 4 hours later
Hi ,
Thanks for writing in.
The condition can be sunburn,pellagra,insect bite, urticaria etc.
I would also like to know-
When did it started?
Was it sudden or gradual to start?
Is there any blisters skin?
Is the hot feeling intermittent /continous?
Is there any other symptoms like fever/bodyache?
Is the rash spreading or static?

Answer the question and upload the image of affected area if there is any visible change.
We can continue the discussion here.
Till the time you can apply cooling soothing lotion like calamine lotion.

Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Follow-up: Have red rash on upper arms and it feels like a sunburn. What could it be? 55 minutes later
Hello , The rash started on Wednesday. It was sudden. There are no blisters. The hot feeling is continuous. I feel tired with it. The rash so far is only on both upper arms. Thankyou, XXXXXXX K
Answered by Dr. Sudarshan 16 hours later
Hi again,
Thanks for details.
The condition can be polymorphic light eruption,insect bite etc.
You can take tab,Zyrtec twice daily for 5 days.This will help a lot to reduce symptoms.Also you can apply Hydrocortisone 1% cream twice daily over the area.
Also you can apply aloe vera lotion once a day over the area.
All the above products are available over the counter.
A visit to dermatologist will be required if it does not resolve in 5 days.
Hope this helps.
I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor